MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER
Catalog Number 386801
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd cathena¿ safety iv catheter needle did not retract all the way.This was discovered during use.The following information was provided by the initial reporter: material no.: 386801.Batch no.: 8144026.It was reported that the needle did not retract all the way leaving the needle exposed.Per complaint form: clinical resource nurse contacted me via email and sent in pictures of cathena showing that the needle did not fully retract leaving the needle exposed.
 
Additional Manufacturer Narrative
H.6.Investigation: two photos were received by our quality team for evaluation.Upon visual inspection, it was observed that the needle did not retract fully leaving the needle exposed; therefore, the failure can be verified.A device history record review found no non-conformances associated with this issue during production of this batch.Based on the quality team's investigation, it was not clear through the photos what caused the needle to not fully retract; therefore the root cause cannot be determined.H3 other text : see h.10.
 
Event or Problem Description
It was reported that bd cathena¿ safety iv catheter needle did not retract all the way.This was discovered during use.The following information was provided by the initial reporter: material no.: 386801; batch no.: 8144026.It was reported that the needle did not retract all the way leaving the needle exposed.Per complaint form: clinical resource nurse contacted me via email and sent in pictures of cathena showing that the needle did not fully retract leaving the needle exposed.

Brand Name
BD CATHENA¿ SAFETY IV CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key9111606
Report Number8041187-2019-00754
Device Sequence Number16260448
Product Code FOZ
UDI-Device Identifier00382903868018
UDI-Public00382903868018
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2021
Device Catalogue Number386801
Device Lot Number8144026
Initial Date Received by Manufacturer 09/08/2019
Supplement Date Received by Manufacturer09/08/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;